Terrible headache -could this be the problem

Discussion in 'Fibromyalgia Main Forum' started by DVoit, Jan 2, 2006.

  1. DVoit

    DVoit New Member

    My doctor told me to only take one pill of the
    effexor and go up on the evavil. I was taking 2 75 mg of effexor so that would mean dropping down to 75 mg a day instead of the 150 mg. The first day, Saturday, I started. I had a blinding migrane Saturday and one Sunday and now today. I am thinking it is from dropping so many mgs so fast. I called the pharmisits and he say maybe it could be that. My DR office was closed today. Do you have any thoughts on this? I took another 75 mg to see if this would help. I am in so much pain. Thanks for your input.

    Donna
  2. TwinMa

    TwinMa New Member

    Every time I went up or down in dosage of Effexor, I would get a bad headache. When I first started it, I ramped up very slowly. I stayed on it quite awhile before I figured out it was not the drug for me. Then I SLOWLY weaned myself off it. Headaches all along the way. I actually had similar reactions with many anti-depresants, but Effexor was the worst.

    Go SLOW whatever you do. Break tabs in half to make the dosage drop not so drastic. Only alter the dose on one med at a time. Let your body get used to the new dose for 4 or 5 days before changing it again.

    Going up in Elavil could have added to the headache, too. Any dose adjustment in meds would give me a headache.

    I feel your pain. Sorry you are going through this.

    Katy